RLS really getting me down

Hi all Hav'nt been on the site for a while but RLS is really getting to me of late. I've always tried to be positive about it and look on the bright side but having suffered from it really severly for over 60 yrs it is now filling me with depression. Sometimes in the evening I am tired and want to watch T.V. but on comes the RLS and I can't, so I have begun crying, swearing and screaming ( I live on my own) and emotionally going to pieces I went to see Nutcracker today it's such a beautiful ballet but RLS kicked in within 5 mins of taking my seat. It completely ruined it for me as I was in such a sweat trying to sit still which was almost impossible to do. Oh well I've got that lot of my chest sorry to be boring. I hope everyone has a Happy Christmas and what a wonderful 2016 it would be if there was a breakthrough in treatment for us sufferers.

12 Replies

oldestnewest
  • Hello Bedith, good to see your name here but I am really sorry you are having such a rotten time of it and your day out was ruined, Can you remind me Bedith what you are taking for your RLS and the doses? You are certainly not boring ! Come on here and vent whenever you need to, I bet everyone of us has felt just as you do.I am sending you a great big Christmas hug x

  • Hello Pippins2 and also Elise Thank you both for replying. From 4p.m. to 7 p.m. I take 4 Tramadol 50mg and about 10p.m. I take 1 Temazapam 20mg. I have have tried all the Dopamine meds I think including the patches and none has suited me . Thanks for the Christmas hug, most welcome.X

  • Bedith, have you tried the anticonvulsant meds such as Gabapentin or Pregablin(Lyrica) ? Or how about swapping the Temazepam for Clonazepam , it may help you sleep and it is good for jumpy legs, it is a sort of add on med.Do go and see your GP and tell him how bad you are feeling and discuss trying a new med.I hope you find something to help you soon, goodness knows at your time of life you deserve a bit of peace! I hope you find some joy over Christmas and hope the New Year is kind to you x

  • Remind us again what you are taking, lets see if any of us can help in any way. I live on my own so i know what thats like, i moan to my dog. :)

  • So sorry you are having such an awful time! I am thinking if your Tramadol was spaced out more it might help later in the evening. That is 200 mgs, and the high dose is 400 mgs, so not sure how your doctor thinks, would he consider upping that? also, depending on how long you have been taking the Tramadol, you may have the tolerance built up, so it is not working as well any more, OR it could just be the progressiveness of RLS. Clonazepam is superior , most of the time, to Temazepam, in combination with other meds, it is a huge help to many. Is your RLS starting earlier in the day now? Is that why you are taking meds at 4 pm? Anyway, hope you see this, wishing you a Merry Christmas and may we all have good New Year! ;)

  • My RLS is getting more severe and seems to begin in earnest after lunch, although when I go to a meeting on Monday mornings I sometime have to go out of the room to walk about. I can and do cope with most of the early day symptoms simply because I keep on the move all the time although I would love to sit down sometimes in the afternoon to read (but I don't). I have found that if I take the Tramadol spaced out from 4.p.m. to 7.p.m. I am at least able to relax over my dinner and then watch T.V. That's not say It doesn't kick in again, it often does but I then use an electric massager and this helps. The Temazapam I take at 10.p.m. hoping for some sleep. I do get some but it is always very disturbed and again when I am wakened I use the massager. I suppose I could increase the Tramadol but so far have been reluctant to do so and have also been reluctant to change from Temazapam to Clonazapam, simply because so many meds have given me really nasty side effects and neither of the two I am taking now do.. Always open to more advice though. A Happy and Joyful Christmas to all. XX

  • Can only suggest that you see your doctor and discuss whats happening right now. Taking more Tramadol might be helpful, and you wont know til you try and whether the extra will give you side effects.

  • Yes, definitely talk to your doctor, to let him know how much you are suffering.

  • I found clonazapam very helpful for a while , then had to go of it as I was needing more & more. The withdrawal from it was very unpleasant & took longer than the time I had been taking it for. Good luck.

  • Your story is alarming and sad. Aren't you taking medication to control these awful things?

  • Bedith is taking Tramadol but it is no longer working for her.

  • I can relate very well to what you are saying, I've had it almost my whole life & just wish sometimes that I had some other condition......anything that would at least let me lay or sit down. I feel for you re the ballet , so frustrating. I too often resort to swearing & grnting & carrying on as I pace around trying to get control of my limbs , often followed by tears from feeling so overwhelmed & exhausted. I wish you & all of us luck in coping with this hideous condition.

You may also like...